| Model Number |
21-4455-24 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Pain (1994); Device Embedded In Tissue or Plaque (3165); Implant Pain (4561)
| Date of Event |
12/14/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
Event or Problem Description
The patient reported pain at the site after undergoing chemotherapy.A pac study was done which identified a fracture in the device below the clavicle.During the device removal, the pac reservoir was removed and preserved for return to the manufacturer.A fracture was noted at the hub of the reservoir where the catheter was anchored to the device.The remaining catheter had retracted into the vein, inferior to the clavicle and the surgeon was not able to retrieve the catheter.The patient was referred to interventional radiology for removal.Additional information received by smiths medical/icu on 04-jan-2022 via email: patient underwent catheter retrieval and port replacement (today) (b)(6) 2022 at a tertiary care center.Patient had a chest x-ray done and fluoroscopy for the catheter retrieval and port insertion and had to go to a tertiary care center for catheter removal in interventional radiology and to have a second port placed.
Additional Manufacturer Narrative
Health impact and evaluation codes: updated.No product was returned therefore no investigation could be performed.A device history record (dhr) review showed there were no reported discrepancies during the manufacturing of the reported lot number.If the device is returned the manufacturer will re-open the investigation.